Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have swelling on leg with elevated uric acid level. How to reduce this?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hello Doctor,
I have to consult regarding my father i am from India Bhopal (M.P) my father Mr. XXXXXXX XXXXXXX his uric acid are 7.6 and his left leg fingure portion are swelling and he is not able to take a walk the 8 year`s before the same problem are happen.....
Posted Thu, 11 Apr 2013 in General Health
Answered by Dr. Anantharamakrishnan 30 minutes later
Hi friend,
Welcome to Health Care Magic

The description is typical of GOUT.
It is caused by precipitation of uric acid crystals.

The rescue treatment (during the attack) is to take anti-inflammatory agents - usually colchicine / or other Non Steroidal Anti Inflammatory Drugs (NSAID) / or Steroids
Then for prophylaxis, drugs like Allopurinol or Febuxostat - to reduce the uric acid - are given on long term basis..-

You must see your Internist for examination and appropriate prescription.
Also he will check your BP medicines - diuretics like thiazide can worsen this...

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor